Crohn's Disease / Ulcerative Colitis Community
Is Clindamycin The Cause of This?
About This Community:

This forum is an un-mediated, patient-to-patient forum for questions and support regarding Crohn’s Disease and Ulcerative Colitis issues such as: Abdominal Pain, Arthritis, Bleeding (Rectal), Blockage (Intestinal), Delayed Development (Children), Diagnosis, Diarrhea, Fissures, Gall Stones, Growth - Stunted (Children), Kidney Stones, Living With and Managing Crohn’s, Malnutrition, Medications – Drugs, Nutrition, Pregnancy, Protein Deficiency, Research, Skin Problems, Stress, Surgery, Symptoms, Tests, Treatments, Ulcerations – Sores, Weight Loss

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Is Clindamycin The Cause of This?

Hello,
     24 Year old heathy male. Active in sports, used to eat what i wanted, when i wanted with no problems with bowel movements. I had some teeth extracted and had a bit of discomfort a few days after. I am allergic to Penicillin, so my oral surgeon prescribed Clindamycin 150mg 4 times daily, for 7 days.(November 5th )
    
     Mouth pain went away and about the first week of December (one month later) and up to this date, i have lose stools, not quite diarreha but they are soft and accompanied by mucous like substance. Stress has always been a big part of my life, but never a problem so i am ruling that out. It does not matter what i eat, it generally does not digest well and if i eat anything spicy it burns really bad the next day at the site of my anus, usually for the entire day. I have kind of a heartburn feeling most of the time and my stomach feels upset some of the times.

     Ive done research on my own to find that i could have UC, but also the same type of problems I am having are suggesting Crohn's.

     I plan on going into the doctors and having him refer me to a GI that im covered with my insurance so i can get a better idea.

     Anyone ever hear/have this and can let me know what to expect. Im hearing all sorts of horror stories.. Will antibiotics clear this up, or will i be dealing with this forever?

Please Advise,

Related Discussions
6 Comments Post a Comment
Blank
Avatar_f_tn
Hey! I began to have issues like these on June 15, 2007...Come to find out I had a bad gallbladder so I got my gallbladder taken out thinking that afterwards everything would be fine...not knowing that there was an underlying problem that would show itself as horrendous starting really bad two days after my cholecystectomy...so it could be your gallbladder...About 3 and a half to 4 months after my gallbladder was taken out after one doctor told me there was no hope for me that I would have to live with the pain for the rest of my life I went to the best gastro dr in columbus, georgia...He told me we would get to the root of the problem and after several tests and a biopsy came to the conclusion that I have what is called ileolitis which is crohns disease of your terminal ileum...Antibiotics can sometimes be used to help during a flare up because sometimes crohns disease can cause serious infections if it goes untreated for too long...So just make sure you are seen about asap and if a doctor tells you that nothing is wrong get a second or third opinion like I did be persistent until you find a dr that is committed to figuring out what the problem is...basically a dr that is in the practice for the right reasons...I hope you can get everything figured out...May GOD bless you and His healing virtue flow through your body
Blank
Avatar_f_tn
Clindamycin .....I had never heard of it so I researched it on this web site:

http://bodyandhealth.canada.com/drug_info_details.asp?channel_id=0&relation_id=0&brand_name_id=1371&page_no=2#AdverseEffects

Common side affects are:  diarrhea (mild)
nausea and vomiting
stomach pain

Check with your doctor immediately if any of the following side effects occur:

More common

abdominal or stomach cramps and pain (severe)
abdominal tenderness
diarrhea (watery and severe; may also be bloody)
fever
Less common

sore throat and fever
skin rash, redness, and itching
unusual bleeding or bruising

Please see your doctor ASAP as this is not something to pass off as nothing....Crohn's Disease is not caused by taking a medication.....I had to take a large dose of antibiotics last year because I had a bacteria present in my small bowel.....called "Pylori" and the gastriologist thought that it was what was causing me to have "Acid reflux"....I took the antibiotics and the "Acid reflux" has disappeared but several weeks later I had severe watery & pus filled diarhea (diarrhea) for almost 3 weeks continuously....approx....30 times a day...and then it stopped....so the diarhea (diarrhea) was  caused by the antibiotics that I had taken......as diarhea (diarrhea) was a side affect..of the medication.....I am fine now.....I do have crohn's disease also but the crohn's is stable at he moment.....I had an ultra sound to rule that out.
Blank
Avatar_f_tn
Hey there. I know its way over a year since your post, but I was googling "clindamycin ulcerative colitis" and came across your troubles. I too was prescribed clindamycin (in topical form) to treat some dermatitis around my mouth back in Dec 2007. I was a healthy, active 22 year old but I remember I started have bloody mucousy BMs shortly after and heaps of abdominal cramps. I had a colonoscopy in Feb 2008 because the diarrhoea had not stopped and I was found to have ulcerative colitis. I have been living with UC ever since and it has turned my life upside down. Out of curiosity, what was your diagnosis?
Blank
Avatar_m_tn
wow, I cannot believe how many folks have these issues since taking clindamycin.  I as well took the meds(last year) and now have UC.  Is there some connection.  Should the drug company not be responsible in some way?
Blank
Avatar_m_tn
wow, I cannot believe how many folks have these issues since taking clindamycin.  I as well took the meds(last year) and now have UC.  Is there some connection.  Should the drug company not be responsible in some way?
Blank
Avatar_f_tn
Ditto here. I stopped a round of clindamyacin a month ago because of severe heartburn and i am now on my way to see a gastro because of the symptoms i am having.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Crohn's Disease / Ulcerative Colitis Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Digestive Answerers
1974283_tn?1328326848
Blank
Megadodger
Edmonton
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC
Avatar_m_tn
Blank
me_just34